Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Convex hulls of random walks

Authors: Timothy Law Snyder and J. Michael Steele
Journal: Proc. Amer. Math. Soc. 117 (1993), 1165-1173
MSC: Primary 60D05; Secondary 60C05, 68Q25
MathSciNet review: 1169048
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Features related to the perimeter of the convex hull $ {C_n}$ of a random walk in $ {\mathbb{R}^2}$ are studied, with particular attention given to its length $ {L_n}$. Bounds on the variance of $ {L_n}$ are obtained to show that, for walks with drift, $ {L_n}$ obeys a strong law. Exponential bounds on the tail probabilities of $ {L_n}$ under special conditions are also obtained. We then develop simple expressions for the expected values of other features of $ {C_n}$, including the number of faces, the sum of the lengths and squared lengths of the faces, and the number of faces of length $ t$ or less.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60D05, 60C05, 68Q25

Retrieve articles in all journals with MSC: 60D05, 60C05, 68Q25

Additional Information

PII: S 0002-9939(1993)1169048-2
Keywords: Strong laws, convex hulls, random walks, Efron-Stein Inequality, variance bounds, geometric probability
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia